Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

June 1, 2016Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jun 1, 2016, 4:12 PM EDT for Monroe County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 4:12 PM EDT (20:12 UTC)
Expired
Jun 1, 2016, 4:45 PM EDT
In force
33 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1572 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS82 KMFL 012012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT WED JUN 1 2016
 
FLZ075-012045-
MAINLAND MONROE FL-
412 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
MAINLAND MONROE COUNTY UNTIL 445 PM EDT...

* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR WILDERNESS WATERWAY...OR 19 MILES SOUTHEAST OF CHOKOLOSKEE...
  MOVING WEST AT 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WILDERNESS WATERWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2565 8136 2573 8134 2574 8138 2579 8138
      2579 8116 2553 8100 2549 8129
TIME...MOT...LOC 2011Z 070DEG 26KT 2559 8112 

$$

MOLLEDA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:33 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 1, 3:33 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
333 PM EDT WED JUN 1 2016

.DISCUSSION...
Todays weather has been much quieter than yesterday, as forecast.
Actually, even quieter so far. However, Hi-res models are still
indicating the activity will pick up this evening in the interior
and along the Gulf coast. While there has been plenty of moisture,
the atmosphere just has been optimal today. The 500mb temps are
only around -8C, there is a weak cap between 700mb and 600mb, the
upper level trough has slide slightly east, and there is a 500mb
ridge building. But, even with all that, the sea breezes have been
able to develop, and the NCAPE is over .15, indicating fair
vertical velocity in the area. So, have kept higher PoPs for the
interior through the evening hours.

The rest of the week, and even into the weekend, look to be fairly
similar, with the east coast sea breeze being dominate, and
showers and storms firing up and progressing inland. There could
be some activity over the coastal waters at night, which could
move onshore, especially along the Atlantic coast each night into
the weekend.

By Sunday, the flow will begin to turn more southerly. This will
help to push the convective activity more to the northern
interior, especially in the lake area. However, it will still be
diurnal thunderstorms at this point.

By Monday, an area of low pressure will move north, from over the
Yucatan, into the Gulf. This low will mainly advect deep tropical
moisture into the area. Currently, models are indicating the most
likely scenario is a heavy rain event. It is a little too early to
pin point who will get the brunt of the heavy rain, but models
have begun to indicate it may be up in central Florida. However,
South Florida will still have abundant rain and possibly some
embedded thunderstorms with this activity. So, have kept likely
PoPs in the forecast for Monday and Tuesday.

So, in summary, basically diurnal thunderstorms through the
weekend. By the beginning of the week, an area of heavy showers
and some possible thunderstorms, will move up from the south to
bring a wet start to the week.

&&

.AVIATION...
The east coast sea breeze will continue to push over the interior
areas of South Florida this afternoon while the west coast sea
breeze remains over the west coast metro areas. Therefore, the
VCSH will be removed from the east coast taf sites. KAPF taf site
will continue to have a VCTS from 20Z until 00Z for possible
thunderstorm development.

The winds will be easterly at 5 to 10 knots for the east coast taf
sites for this afternoon before going to light and variable for
tonight. KAPF taf site will remain westerly at 5 to 10 knots until
00Z then go light and variable tonight. The ceiling and vis will
also remain in the VFR conditions through tonight at all of the
taf sites. However, KAPF taf site could fall down into MVFR or
even IFR conditions with any showers or thunderstorms passing
over the taf site late this afternoon.

&&

.MARINE...
Showers and thunderstorms will be possible each day through the
weekend. The wind will be generally out of the east through Sunday
morning. By the beginning of the week, the wind will turn more
southerly, and a low pressure system will move into the eastern
Gulf, bringing a large area of tropical moisture to the region.
This area of moisture will translate into heavy showers and
possible thunderstorms for Monday through possibly Wednesday.
Also, the seas, which will be between 1 and 3 feet into the
weekend, and build to 6 to 8 feet in the Gulf and Atlantic waters
by Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  76  89  77  89 /  20  40  20  40
Fort Lauderdale  77  89  79  89 /  20  30  20  40
Miami            76  90  79  90 /  20  30  20  40
Naples           73  91  76  91 /  30  50  20  50

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...13/SI
LONG TERM....13/SI
AVIATION...54/BNB
Hazardous weather outlook, Jun 1, 10:04 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1004 AM EDT WED JUN 1 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1004 AM EDT WED JUN 1 2016

...FEW STRONG STORMS POSSIBLE INTERIOR/WEST COAST AREAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
TODAY ACROSS SOUTH FLORIDA, WITH NUMEROUS THUNDERSTORMS OVER THE
INTERIOR AREAS. A FEW OF THE STORMS COULD EVEN BECOME STRONG THIS
AFTERNOON WHERE THE SEA BREEZES COLLIDE. THE PRIMARY IMPACTS FROM
THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS SMALL HAIL, AND
HEAVY RAINFALL.

HAIL: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING
SMALL HAIL UP TO DIME SIZE ESPECIALLY WHERE THE SEA BREEZES
COLLIDE.

WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP TO 50 MPH ESPECIALLY WHERE THE SEA BREEZES COLLIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND, ESPECIALLY
OVER INTERIOR SOUTH FLORIDA DURING THE AFTERNOONS. MONDAY AND
TUESDAY, THUNDERSTORMS ARE LIKELY AREAWIDE. THE PRIMARY THREAT
ASSOCIATED WITH THESE THUNDERSTORMS WILL BE LIGHTNING STRIKES. BY
THIS WEEKEND AND EARLY NEXT WEEK, LOCALLY HEAVY RAINFALL MAY LEAD
TO URBAN STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jun 1, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT WED JUN 1 2016

FLZ075-012045-
MAINLAND MONROE FL-
412 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
MAINLAND MONROE COUNTY UNTIL 445 PM EDT...

* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR WILDERNESS WATERWAY...OR 19 MILES SOUTHEAST OF CHOKOLOSKEE...
  MOVING WEST AT 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WILDERNESS WATERWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2565 8136 2573 8134 2574 8138 2579 8138
      2579 8116 2553 8100 2549 8129
TIME...MOT...LOC 2011Z 070DEG 26KT 2559 8112

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:43 PM EDTSpecial Weather StatementMFLCollier47 min
Jun 1, 4:55 PM EDTSpecial Marine WarningMFL50 min
Jun 1, 5:42 PM EDTSpecial Weather StatementMFLCollier48 min
Jun 1, 5:46 PM EDTSpecial Weather StatementMFLCollier29 min
Jun 1, 6:58 PM EDTSpecial Weather StatementMFLHendry32 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.